Skip to main content

Research Repository

Advanced Search

A secure image encryption scheme based on chaotic maps and affine transformation

Ahmad, Jawad; Hwang, Seong Oun


Seong Oun Hwang


Due to the interesting nonlinear dynamic properties of chaotic maps, recently chaos-based encryption algorithms have gained much attention in cryptographic communities. However, many encryption schemes do not fulfil the minimum key space requirement, which is an essential concern in many secure data applications. In this paper, an efficient chaos-based image encryption scheme with higher key space is presented. Even with a single round of encryption, a significantly larger key space can be achieved. The proposed scheme removes correlation among image pixels via random chaotic sequences, simply by XOR and addition operations. In order to resist against numerous attacks, we apply the affine transformation to get the final ciphertext image. The security of the proposed scheme is proved through histogram, contrast, PSNR, entropy, correlation, key space, key sensitivity and differential attack analysis. Many significant properties of chaotic maps, sensitivity to initial condition and control parameters, structure and attack complexity, make the anticipated scheme very reliable, practical and robust in various secure communication applications.

Journal Article Type Article
Acceptance Date Sep 28, 2015
Online Publication Date Oct 15, 2015
Publication Date 2016-11
Deposit Date Sep 13, 2019
Journal Multimedia Tools and Applications
Print ISSN 1380-7501
Electronic ISSN 1573-7721
Publisher BMC
Peer Reviewed Peer Reviewed
Volume 75
Issue 21
Pages 13951-13976
Keywords Chaotic maps; Cryptography; Key space; TD-ERCS map; PWLCM; Image encryption; Affine transformation; Security analysis; Secure communication
Public URL